Hail, Montgomery
- When
- August 11, 2:56 AM CST
- Where
- Montgomery County, 2.76 mi N of Cedar Bluff
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -95.650
A line of storms moved across those counties that bordered Oklahoma in the far southeastern sections. Most of the storms were not severe, however, one storm did produce some low end severe hail and wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A line of storms moved across those counties that bordered Oklahoma in the far southeastern sections. Most of the storms were not severe, however, one storm did produce some low end severe hail and wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 11, 2:14 AM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT THU AUG 11 2011 .DISCUSSION... MAIN FORECAST CONCERN IS THUNDERSTORM TIMING AND PLACEMENT FOR FRIDAY AND FRIDAY NIGHT. SYNOPSIS: MAINLY ZONAL FLOW WITH THE SLIGHTEST OF NORTHWEST TILTS IS PRESENT ACROSS THE CONUS. MULTIPLE DISTURBANCES ARE MOVING ACROSS THE AREA...WITH THE NEAREST ONE TO THE CENTRAL PLAINS EXITING TO THE WEST. AT THE SURFACE A COLD FRONT IS IN PLACE OVER OKLAHOMA...WITH ENOUGH MOISTURE TRANSPORT OVER THE BOUNDARY TO SPARK THUNDERSTORMS IN CENTRAL OKLAHOMA WEDNESDAY EVENING. MOISTURE TRANSPORT/ISENTROPIC LIFT HAS INCREASED ACROSS NORTHERN OKLAHOMA TO FIRE OFF THUNDERSTORMS ACROSS SOUTHERN KANSAS THIS MORNING. TODAY - FRIDAY NIGHT: EXPECTING SOME ACTIVITY TO LINGER FROM EARLY THIS MORNING INTO LATE MORNING ACROSS EXTREME SOUTHERN KANSAS AS A LINGERING WEAK DISTURBANCE MOVES ACROSS THE AREA. EXPECT THE DAY TO OVERALL BE COOLER THAN NORMAL WITH HIGHS IN THE 80S. AS THE DAY WARES ON...MOISTURE WILL BEGIN TO FLOOD BACK NORTHWARD AS SOUTHERLY FLOW RETURNS. A POTENT AND WELL ADVERTISED UPPER DISTURBANCE WILL BRING AN ACTIVE PERIOD FOR FRIDAY AND FRIDAY NIGHT. THIS WAVE WILL APPROACH THE CENTRAL PLAINS TONIGHT...BUT SHOULD REMAIN NORTH OF KANSAS. EXPECT A MCS TO DEVELOP OVER NORTHERN NEBRASKA AND TREK SOUTHEAST ACROSS THE STATE EVENTUALLY IMPACTING NORTHEASTERN KANSAS AND MISSOURI. THIS CONVECTION WILL HELP A COLD FRONT PUSH SOUTH INTO KANSAS BY LATE FRIDAY. GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT MOISTURE TRANSPORT AND UPPER LEVEL SUPPORT WILL HELP TO BREAKOUT THUNDERSTORMS ACROSS EASTERN KANSAS DURING THE DAY FRIDAY. HOWEVER...THE MAIN THREAT FOR CENTRAL AND SOUTHERN KANSAS WILL BE FRIDAY EVENING AND OVERNIGHT. BY FRIDAY EVENING THE FRONT WILL PROVIDE ADDITIONAL LOW LEVEL SUPPORT FOR THE THUNDERSTORMS AND POSSIBLE EVENTUAL MCS. THAT IN COMBINATION WITH PLENTIFUL INSTABILITY OF 1500-2500 J/KG AND 40 TO 50 KTS BULK SHEAR WILL CAUSE SOME OF THESE THUNDERSTORMS TO POSE A SEVERE THREAT AS THESE STORMS MOVE SOUTHEAST IN TO SOUTHERN MISSOURI AND OKLAHOMA. SATURDAY - SUNDAY: THE UPPER LEVEL WAVE WILL CONTINUE ITS MOVEMENT SOUTHEASTWARD INTO THE MIDWEST FOR SATURDAY AND SUNDAY. THIS WILL LEAVE THE CENTRAL PLAINS IN ITS WAKE WITH SURFACE HIGH PRESSURE AND INCREASING SUBSIDENCE. HIGH PRESSURE WILL SLIDE EASTWARD ACROSS THE AREA...CAUSING WINDS TO REMAIN LIGHT AND SKIES MOSTLY CLEAR. THIS WILL ALLOW MAXIMUM INSOLATION WITH LIGHT WINDS AND NEAR NORMAL TEMPERATURES ACROSS THE REGION FOR THE WEEKEND. MONDAY - WEDNESDAY: THE MAIN STORY FOR THE BEGINNING OF THE WEEK IS THAT THE UPPER LEVEL RIDGE WILL TRY TO BUILD BACK IN FROM THE WEST...BUT THE CENTRAL PLAINS WILL REMAIN IN NORTHWESTERLY FLOW. SOUTHERLY LOW LEVEL FLOW WILL RETURN AS A LOW DEVELOPS IN THE LEE OF THE ROCKIES. A DISTURBANCE WILL ROUND THE RIDGE AND MOVE SOUTHWARD HELPING TO SPARK OFF THUNDERSTORMS WITH WIDESPREAD WARM AIR ADVECTION PRESENT EARLY IN THE WEEK. THE GUIDANCE IS RELATIVELY SIMILAR FOR THE EXTENDED PERIOD OF THE FORECAST WITH THE RIDGE SLOWLY SHIFTING EASTWARD. THIS WILL CAUSE TEMPERATURES TO SLOWLY INCREASE THROUGH THE BEGINNING OF THE WEEK...WITH POSSIBLE 100S ALONG THE OKLAHOMA/KANSAS BORDER BY WEDNESDAY. THERE ARE SOME DISCREPANCIES WITH THE NEXT SURFACE FRONT AND ITS TIMING WITH THE ECMWF PUSHING IT SOUTH INTO KANSAS BY WEDNESDAY...WHILE THE GFS KEEPS IT MUCH FURTHER NORTH. HAVE PLAYED THE CONSENSUS ROUTE AT THIS TIME DUE TO IT BEING DAY 7. BILLINGS && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WILL MAINTAIN A VCTS AT ICT AND CNU FROM 09Z INTO THE EARLY MORNING HOURS. 850 FRONTAL CONVERGENCE SHOULD INITIATE SCATTERED THUNDERSTORMS OVER NORTHERN OKLAHOMA AND FAR SOUTHERN KS. ALL TAF SITES COULD EXPERIENCE MVFR VSBYS EARLY THURSDAY MORNING GIVEN RECENT RAINFALL...LIGHT WINDS...AND LOW DEWPOINT DEPRESSIONS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 87 72 94 70 / 20 20 50 40 HUTCHINSON 87 71 92 69 / 10 20 50 30 NEWTON 86 71 91 68 / 10 20 50 40 ELDORADO 86 70 92 69 / 20 20 50 40 WINFIELD-KWLD 87 72 94 71 / 30 20 50 50 RUSSELL 87 70 90 66 / 10 20 50 20 GREAT BEND 86 71 90 67 / 10 20 40 20 SALINA 88 71 92 68 / 10 20 50 30 MCPHERSON 87 71 92 68 / 10 20 50 30 COFFEYVILLE 88 72 92 71 / 40 20 40 50 CHANUTE 87 69 92 70 / 20 20 50 50 IOLA 86 68 91 70 / 20 20 50 50 PARSONS-KPPF 88 71 92 71 / 40 20 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT WED AUG 10 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 327 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT FOR LOCATIONS GENERALLY ALONG AND SOUTH OF HIGHWAY 400. A FEW OF THE STORMS ALONG THE KANSAS-OKLAHOMA BORDER WILL HAVE THE POTENTIAL TO PRODUCE QUARTER SIZE HAIL AND WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTER A BREAK DURING THE DAY THURSDAY...STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT WITH THE BEST CHANCE FOR MORE WIDESPREAD STORMS ON FRIDAY AND FRIDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT WITH HAIL AND DOWNBURST WINDS THE MAIN THREATS. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH MONDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY STORMS THAT OCCUR THROUGH THIS TIME PERIOD. HEAT INDICES AROUND 100 WILL BE POSSIBLE FRIDAY AFTERNOON FOR THOSE COUNTIES CLOSE TO THE OKLAHOMA BORDER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 246 AM CDT THU AUG 11 2011 KSZ100-110800- LABETTE- 246 AM CDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LABETTE COUNTY... AT 242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHETOPA...OR 24 MILES SOUTH OF PARSONS... AND MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT THU AUG 11 2011 KSZ099-110830- MONTGOMERY- 308 AM CDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 305 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 18 MILES NORTHWEST OF COFFEYVILLE...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 327 AM CDT THU AUG 11 2011 KSZ098-099-110845- CHAUTAUQUA-MONTGOMERY- 327 AM CDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAUTAUQUA AND WESTERN MONTGOMERY COUNTIES... AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HALE...OR 8 MILES NORTHEAST OF SEDAN...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 08:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Some trees were blown down just outside of Coffeyville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342663, 342664.